Alert archive / California / High Surf Advisories in 2008
High Surf Advisory 6, NWS Eureka, CA
NWS Eureka, CA issued this high surf advisory at Dec 12, 2008, 4:16 AM PST. It took effect at Dec 12, 2008, 2:52 PM PST. It was in force for 46 hr.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2008, 4:16 AM PST (12:16 UTC)
- In effect from
- Dec 12, 2008, 2:52 PM PST
- Expired
- Dec 14, 2008, 1:00 PM PST
- In force
- 46 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS46 KEKA 121216 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 416 AM PST FRI DEC 12 2008 ...LARGE SHORT PERIOD NORTHWEST SWELL EXPECTED TO HIT THIS WEEKEND... CAZ001-131215- /O.NEW.KEKA.SU.Y.0006.081213T1600Z-081214T1400Z/ REDWOOD COAST- 416 AM PST FRI DEC 12 2008 ...HIGH SURF ADVISORY IN EFFECT FROM 8 AM SATURDAY TO 6 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 8 AM SATURDAY TO 6 AM PST SUNDAY. A COLD STORM SYSTEM WILL DROP SOUTH OVER THE WEEKEND AND BRING LARGE SEAS TO NORTHWEST CALIFORNIA COASTAL WATERS. SEAS ARE EXPECTED TO BUILD TO 18 TO 22 FT BY SATURDAY EVENING...AS STRONG NORTHWEST WINDS DEVELOP IN THE OFFSHORE WATERS. SHORT PERIOD NORTHWEST SWELL WILL REACH THE SHORES OF NORTHWEST CALIFORNIA ON SATURDAY. BREAKER HEIGHTS NEAR 22 FEET WILL BY POSSIBLE BY SATURDAY AFTERNOON. THOSE VENTURING IN THE SURF ZONE...AS WELL AS INDIVIDUALS HEADING TO AREA BEACHES...SHOULD USE EXTREME CAUTION AS WAVES CAN SUDDENLY RISE UP AND SWEEP A PERSON INTO THE TURBULENT AND COLD WATERS. AVOID JETTIES AND NEVER TURN YOUR BACK TO THE OCEAN. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$
4 follow-up statements
000 WHUS46 KEKA 122252 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 252 PM PST FRI DEC 12 2008 ...LARGE SHORT PERIOD NORTHWEST SWELL EXPECTED TO HIT THIS WEEKEND... CAZ001-131200- /O.NEW.KEKA.SU.W.0002.081213T1800Z-081214T1200Z/ /O.EXT.KEKA.SU.Y.0006.081213T1200Z-081213T1800Z/ REDWOOD COAST- 252 PM PST FRI DEC 12 2008 ...HIGH SURF ADVISORY NOW IN EFFECT FROM 4 AM TO 10 AM PST SATURDAY... ...HIGH SURF WARNING IN EFFECT FROM 10 AM SATURDAY TO 4 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT FROM 10 AM SATURDAY TO 4 AM PST SUNDAY. THE HIGH SURF ADVISORY IS NOW IN EFFECT FROM 4 AM TO 10 AM PST SATURDAY. A COLD STORM SYSTEM WILL DROP SOUTH OVER THE WEEKEND AND BRING LARGE SEAS TO NORTHWEST CALIFORNIA COASTAL WATERS. SEAS ARE EXPECTED TO BUILD TO NEAR 26 FT SATURDAY NIGHT...AS STRONG NORTHWEST WINDS DEVELOP IN THE OFFSHORE WATERS. SHORT PERIOD NORTHWEST SWELL WILL REACH THE SHORES OF NORTHWEST CALIFORNIA ON SATURDAY. BREAKER HEIGHTS NEAR 30 FEET WILL BY POSSIBLE BY SATURDAY AFTERNOON. INDIVIDUALS HEADING TO AREA BEACHES SHOULD STAY FAR BACK FROM THE SURF AS WAVES CAN SUDDENLY RISE UP AND SWEEP A PERSON INTO THE TURBULENT AND COLD WATERS. AVOID JETTIES AND NEVER TURN YOUR BACK TO THE OCEAN. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. $$ CAZ002-131200- /O.NEW.KEKA.SU.W.0002.081214T0000Z-081214T1200Z/ /O.EXB.KEKA.SU.Y.0006.081213T1200Z-081214T0000Z/ MENDOCINO COAST- 252 PM PST FRI DEC 12 2008 ...HIGH SURF ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST SATURDAY... ...HIGH SURF WARNING IN EFFECT FROM 4 PM SATURDAY TO 4 AM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT FROM 4 PM SATURDAY TO 4 AM PST SUNDAY. A HIGH SURF ADVISORY HAS ALSO BEEN ISSUED. THIS HIGH SURF ADVISORY IS IN EFFECT FROM 4 AM TO 4 PM PST SATURDAY. A COLD STORM SYSTEM WILL DROP SOUTH OVER THE WEEKEND AND BRING LARGE SEAS TO NORTHWEST CALIFORNIA COASTAL WATERS. SEAS ARE EXPECTED TO BUILD TO 18 TO 22 FT BY SATURDAY EVENING...AS STRONG NORTHWEST WINDS DEVELOP IN THE OFFSHORE WATERS. SHORT PERIOD NORTHWEST SWELL WILL REACH THE SHORES OF NORTHWEST CALIFORNIA ON SATURDAY. BREAKER HEIGHTS NEAR 30 FEET WILL BY POSSIBLE BY SATURDAY AFTERNOON ALONG NW AND WNW FACING BEACHES. INDIVIDUALS HEADING TO AREA BEACHES SHOULD STAY FAR BACK FROM THE SURF AS WAVES CAN SUDDENLY RISE UP AND SWEEP A PERSON INTO THE TURBULENT AND COLD WATERS. AVOID JETTIES AND NEVER TURN YOUR BACK TO THE OCEAN. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. $$
000 WHUS46 KEKA 131100 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 300 AM PST SAT DEC 13 2008 ...LARGE SHORT PERIOD NORTHWEST SWELL EXPECTED TO HIT THIS WEEKEND... CAZ001-141145- /O.CON.KEKA.SU.W.0002.081213T1800Z-081214T1200Z/ /O.CON.KEKA.SU.Y.0006.081213T1200Z-081213T1800Z/ REDWOOD COAST- 300 AM PST SAT DEC 13 2008 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...HIGH SURF WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM PST SUNDAY... A HIGH SURF WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM PST SUNDAY. A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. A COLD STORM SYSTEM WILL DROP SOUTH OVER THE WEEKEND AND BRING LARGE SEAS TO NORTHWEST CALIFORNIA COASTAL WATERS. SEAS ARE EXPECTED TO BUILD TO NEAR 26 FT SATURDAY NIGHT...AS STRONG NORTHWEST WINDS DEVELOP IN THE OFFSHORE WATERS. SHORT PERIOD NORTHWEST SWELL WILL REACH THE SHORES OF NORTHWEST CALIFORNIA ON SATURDAY. BREAKER HEIGHTS NEAR 30 FEET WILL BY POSSIBLE BY SATURDAY AFTERNOON. INDIVIDUALS HEADING TO AREA BEACHES SHOULD STAY FAR BACK FROM THE SURF AS WAVES CAN SUDDENLY RISE UP AND SWEEP A PERSON INTO THE TURBULENT AND COLD WATERS. AVOID JETTIES AND NEVER TURN YOUR BACK TO THE OCEAN. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. $$ CAZ002-141145- /O.CON.KEKA.SU.W.0002.081214T0000Z-081214T1200Z/ /O.CON.KEKA.SU.Y.0006.081213T1200Z-081214T0000Z/ MENDOCINO COAST- 300 AM PST SAT DEC 13 2008 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...HIGH SURF WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST SUNDAY... A HIGH SURF WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST SUNDAY. A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A COLD STORM SYSTEM WILL DROP SOUTH OVER THE WEEKEND AND BRING LARGE SEAS TO NORTHWEST CALIFORNIA COASTAL WATERS. SEAS ARE EXPECTED TO BUILD TO 18 TO 22 FT BY SATURDAY EVENING...AS STRONG NORTHWEST WINDS DEVELOP IN THE OFFSHORE WATERS. SHORT PERIOD NORTHWEST SWELL WILL REACH THE SHORES OF NORTHWEST CALIFORNIA ON SATURDAY. BREAKER HEIGHTS NEAR 30 FEET WILL BY POSSIBLE BY SATURDAY AFTERNOON ALONG NW AND WNW FACING BEACHES. INDIVIDUALS HEADING TO AREA BEACHES SHOULD STAY FAR BACK FROM THE SURF AS WAVES CAN SUDDENLY RISE UP AND SWEEP A PERSON INTO THE TURBULENT AND COLD WATERS. AVOID JETTIES AND NEVER TURN YOUR BACK TO THE OCEAN. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. $$
000 WHUS46 KEKA 132326 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 326 PM PST SAT DEC 13 2008 CAZ002-142100- /O.CAN.KEKA.SU.W.0002.081214T0000Z-081214T1200Z/ /O.EXT.KEKA.SU.Y.0006.000000T0000Z-081214T2100Z/ MENDOCINO COAST- 326 PM PST SAT DEC 13 2008 ...HIGH SURF WARNING REPLACED BY HIGH SURF ADVISORY...IN EFFECT UNTIL 1 PM PST SUNDAY... LARGE SWELL WILL CONTINUE TO MOVE SOUTH INTO THE COASTAL WATERS THIS EVENING...BUILDING SEAS TO 18 TO 22 FT. BREAKER HEIGHTS IN EXCESS OF 25 FEET WILL BY POSSIBLE THROUGH SUNDAY AFTERNOON ALONG NW AND WNW FACING BEACHES. INDIVIDUALS HEADING TO AREA BEACHES SHOULD STAY FAR BACK FROM THE SURF AS WAVES CAN SUDDENLY RISE UP AND SWEEP A PERSON INTO THE TURBULENT AND COLD WATERS. AVOID JETTIES AND NEVER TURN YOUR BACK TO THE OCEAN. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ CAZ001-141200- /O.EXT.KEKA.SU.W.0002.000000T0000Z-081214T1200Z/ REDWOOD COAST- 326 PM PST SAT DEC 13 2008 ...HIGH SURF WARNING NOW IN EFFECT UNTIL 4 AM PST SUNDAY... LARGE SWELL WILL CONTINUE TO MOVE SOUTH THROUGH THE COASTAL WATERS THIS EVENING...PRODUCING SEAS OF 20 TO 23 FT. BREAKER HEIGHTS NEAR 30 FEET WILL BE POSSIBLE THROUGH EARLY SUNDAY MORNING. INDIVIDUALS HEADING TO AREA BEACHES SHOULD STAY FAR BACK FROM THE SURF AS WAVES CAN SUDDENLY RISE UP AND SWEEP A PERSON INTO THE TURBULENT AND COLD WATERS. AVOID JETTIES AND NEVER TURN YOUR BACK TO THE OCEAN. A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. $$ LERMAN
000 WHUS46 KEKA 140946 CFWEKA COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 146 AM PST SUN DEC 14 2008 CAZ001-142100- /O.CAN.KEKA.SU.W.0002.000000T0000Z-081214T1200Z/ /O.EXA.KEKA.SU.Y.0006.000000T0000Z-081214T2100Z/ REDWOOD COAST- 146 AM PST SUN DEC 14 2008 ...HIGH SURF ADVISORY IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. THE HIGH SURF WARNING HAS BEEN CANCELED. BREAKER HEIGHTS AROUND 22 FT WILL CONTINUE TO OCCUR THIS MORNING. INDIVIDUALS HEADING TO AREA BEACHES SHOULD STAY FAR BACK FROM THE SURF AS WAVES CAN SUDDENLY RISE UP AND SWEEP A PERSON INTO THE TURBULENT AND COLD WATERS. AVOID JETTIES AND NEVER TURN YOUR BACK TO THE OCEAN. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ CAZ002-142100- /O.CON.KEKA.SU.Y.0006.000000T0000Z-081214T2100Z/ MENDOCINO COAST- 146 AM PST SUN DEC 14 2008 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. BREAKER HEIGHTS AROUND 22 FT WILL CONTINUE TO OCCUR THIS MORNING. INDIVIDUALS HEADING TO AREA BEACHES SHOULD STAY FAR BACK FROM THE SURF AS WAVES CAN SUDDENLY RISE UP AND SWEEP A PERSON INTO THE TURBULENT AND COLD WATERS. AVOID JETTIES AND NEVER TURN YOUR BACK TO THE OCEAN. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this high surf advisory went out at Dec 11, 4:06 PM PST, 12 hours 10 minutes earlier.
Area forecast discussion, Dec 11, 4:06 PM PST, 12 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 406 PM PST THU DEC 11 2008 .SYNOPSIS...HIGH PRESSURE OVER THE AREA WILL MAINTAIN MAINLY FAIR SKIES OVERNIGHT...WITH THE EXCEPTION OF NIGHT AND MORNING FOG ALONG THE COAST AND IN THE NORTHERN INTERIOR VALLEYS. A COLD UPPER LEVEL LOW WILL BRING RAIN AND SNOW AND MUCH COOLER TEMPERATURES TO THE FORECAST AREA FRIDAY NIGHT THROUGH NEXT WEDNESDAY. && .SHORT TERM...TONIGHT THROUGH SUNDAY...HIGH PRESSURE WILL WEAKEN SLIGHTLY OVERNIGHT AS A WEAK SHORTWAVE MOVES ACROSS THE PACIFIC NORTHWEST. PATCHY FOG IS EXPECTED ALONG THE COAST AND IN NORTHERN INTERIOR VALLEYS FRI MORNING WITH THE POSSIBILITY OF PATCHY DRIZZLE ALONG THE NORTH COAST. A MAJOR CHANGE IN THE PATTERN BEGINS FRIDAY AS A COLD UPPER LOW DROPS SOUTH OUT OF BRITISH COLUMBIA. THE INITIAL SHOT OF PRECIPITATION WILL BEGIN ON FRIDAY WITH THE ARRIVAL OF A COLD FRONT. SNOW LEVELS INITIALLY AROUND 5000 FT FRI WILL DROP THROUGH THE DAY AS THE COLD AIR FILTERS INTO THE REGION. BY LATE FRIDAY NIGHT...700MB TEMPS WILL DIP TO AROUND -17C OVER THE NORTHERN PORTIONS OF THE CWA. BY SAT MORNING...SNOW LEVELS ARE EXPECTED TO BE 1000 TO 1500 FT OVER THE NORTHERN HALF OF THE CWA AND DROP TO 1500 TO 2000 FT OVER MENDOCINO COUNTY. THE COLD FRONT WILL MOVE THROUGH LATE FRI WITH W TO NW WINDS INCREASING IN ITS WAKE. AT THIS TIME ONLY SPOTTY PRECIPITATION IS EXPECTED INTO SATURDAY WITH THE MAIN FOCUS MAINLY OVER EASTERN DEL NORTE COUNTY. GIVEN THE SHOWERY NATURE OF THE PRECIP AND ABOVE FREEZING SOIL TEMPS EXPECT LESS THAN AN INCH ACCUMULATION WITH 1 TO 3 INCHES POSSIBLE ABOVE 3000 FT. SCATTERED RAIN AND SNOW SHOWER ACTIVITY WILL CONTINUE OVER THE NW CA INTO SUNDAY. WITH THE COLD POOL CONTINUING TO DROP SOUTHWARD THE DEVELOPMENT OF THUNDERSTORMS OVER THE COASTAL WATERS COULD MOVE OVER THE COASTAL AREAS OF ZONES 001..002 AND TO SOME EXTENT 003. SMALL HAIL ASSOCIATED WITH THE CONVECTION COULD IMPACT HIGHWAYS AND WELL TRAVELED ROADS. BC .LONG TERM...SUNDAY NIGHT THROUGH WEDNESDAY...LITTLE CHANGE TO THE AFTERNOON FORECAST FROM PREVIOUS DAYS...THE MAJOR CONCERNS FOR THE EXTENDED PERIOD CONTINUE TO BE VERY LOW SNOW LEVELS AND THE POTENTIAL FOR THUNDERSTORMS AND SMALL HAIL. A SECOND UPPER LEVEL LOW WILL SLIDE DOWN THE WEST COAST SUNDAY THROUGH TUESDAY...BRINGING ANOTHER REINFORCING SHOT OF COLD CONTINENTAL POLAR AIR INTO THE REGION. THE 12 AND 18Z OPERATIONAL GFS FORECAST FOR THE LOW HAS SLID FURTHER OFFSHORE AS IT SLIDES DOWN THE COAST...WHICH TRANSLATES INTO ADDITIONAL MOISTURE ASSOCIATED WITH SYSTEM. OTHER GUIDANCE...INCLUDING THE HPC FORECAST...CONTINUE TO STAY WITH A MORE INLAND TRACK FOR THE LOW AND LESS MOISTURE. GIVEN THE CONSISTENCY WITH THIS TRACK...HAVE USED THIS THINKING FOR THE FORECAST. FORECASTED THICKNESS VALUES AND TEMPERATURES FROM THE GFS AND ECMWF UNIFORMLY SHOW SNOW LEVELS DOWN TO AROUND 1000-2000 FEET WITH THE MODELS EVEN SHOWING NIGHTTIME RADIATIVE EFFECTS BRINGING A RAIN/SNOW MIX DOWN TO VALLEY FLOORS AND POSSIBLY DOWN TO COASTAL LOCATIONS IN THE OVERNIGHT AND MORNING HOURS THROUGH WEDNESDAY MORNING. THE SENSIBLE FORECAST CONTINUES TO BE FOR NUMEROUS TO WIDESPREAD RAIN AND SNOW SHOWERS SAT NIGHT THROUGH TUESDAY. WITH ITS OFFSHORE TRACK...THE GFS IS MORE AGGRESSIVE IN DRYING OUT THE REGION WITH EASTERLY FLOW ON THE BACKSIDE OF THE LOW TUESDAY NIGHT AND WEDNESDAY. EVEN WITH A MORE INLAND TRACK...STILL EXPECT ACTIVITY TO TAPER OFF FROM NORTH TO SOUTH AS THE LOW MOVE SOMEWHERE SOUTH OF THE REGION. A FEW LOW TOPPED THUNDERSTORMS WILL BE POSSIBLE OVER THE WATERS AND ADJACENT COASTAL SECTIONS THROUGH THIS TIME PERIOD...WITH THE MOST UNSTABLE AIRMASS APPEARING TO BE SUNDAY INTO MONDAY WITH THE REINFORCING SHOT OF COLD AIR. HAVE EXTENDED THE POSSIBILITY OF COASTAL TSTMS AND SMALL HAIL THROUGH WEDNESDAY TO ACCOUNT FOR THE DIFFERENCES IN THE TIMING OF THE PROGRESS OF THE UPPER LEVEL LOW AS IT MOVES DOWN THE COAST. ALM && .AVIATION...WIDESPREAD VFR CONDITIONS TODAY WITH A FEW HIGH CLOUDS TRANSITING THE AREA DUE TO A WEAK SHORTWAVE PASSING OVER NW CALIFORNIA. LATEST RUC ANALYSIS IS HINTING AT WEAK ONSHORE FLOW DEVELOPING EARLY THIS EVENING WITH AN ASSOCIATED STRATUS PUSH OVER HUMBOLDT BAY...CONSIDERING WE HAVE AN APPROACHING LOW PRESSURE SYSTEM FROM THE NW THIS SEEMS REASONABLE. FLOW REMAINS SLIGHTLY OFFSHORE AT KCEC THROUGH THE PERIOD SO NOT LOOKING FOR ANY LOW CEILINGS OR FOG AT THAT LOCATION. AS THE COLD FRONT PASSES OVER THE AREA TOMORROW AFTERNOON...RAIN SHOWERS WILL BE WIDESPREAD WITH LOW CEILINGS OBSCURING MOUNTAINOUS TERRAIN. A CHECK OF AIRMETS/SIGMETS WOULD BE PRUDENT AS FREEZING LEVELS WILL BE DROPPING WITH INCREASED CHANCES OF ICING CONDITIONS AT LOW LEVELS. WINDS WILL BECOME GUSTY AS WELL ESPECIALLY OVER HIGHER TERRAIN AS THE FRONT TRANSITS THE AREA. BK && .MARINE...A THERMAL TROUGH OVER CALIFORNIA WILL INTERACT WITH HIGH PRESSURE OVER THE EAST PACIFIC TO KEEP STRONG NORTH WINDS IN THE FORECAST THROUGH TONIGHT. WINDS WILL SUBSIDE TOMORROW MORNING FOR A SHORT TIME BEFORE INCREASING AGAIN BEHIND A COLD FRONT THAT WILL PASS OVER THE AREA IN THE AFTERNOON. WINDS ARE EXPECTED TO INCREASE TO NEAR GALE FORCE OVER THE OUTER WATERS ON SATURDAY AND THEN BEGIN TO DECREASE SUNDAY MORNING. THIS LOW WILL GENERATE A NW SWELL THAT BEGIN TO MOVE INTO THE WATERS OFF NORTHERN CALIFORNIA ON FRIDAY NIGHT. WAVES WILL BUILD TO NEAR 24 FEET ON SATURDAY AFTERNOON AND THEN BEGIN TO SLOWLY SUBSIDE SUNDAY AND MONDAY. THUNDERSTORMS WILL ALSO BE POSSIBLE OVER THE WEEKEND. BK && .EKA WATCHES/WARNINGS/ADVISORIES... PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 10 PM PST SATURDAY. SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL MIDNIGHT PST FRIDAY NIGHT. HAZARDOUS SEAS WATCH NOW IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SUNDAY MORNING. CAPE MENDOCINO TO PT ARENA 10 TO 60 NM SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 10 PM PST SATURDAY. SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL MIDNIGHT PST FRIDAY NIGHT. HAZARDOUS SEAS WATCH NOW IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SUNDAY MORNING. PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 2 AM PST FRIDAY. HAZARDOUS SEAS WATCH NOW IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING. CAPE MENDOCINO TO PT ARENA OUT 10 NM SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 2 AM PST FRIDAY. HAZARDOUS SEAS WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY MORNING. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Dec 11, 4:43 AM PST, 23 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 443 AM PST THU DEC 11 2008 CAZ001>004-076-121400- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 443 AM PST THU DEC 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A DEEP UPPER LEVEL LOW WILL MOVE ACROSS NORTHWEST CALIFORNIA FRIDAY THROUGH WEDNESDAY. RAIN MAY MIX WITH SNOW ALL THE WAY DOWN TO THE VALLEY FLOORS...WITH ACCUMULATING SNOWS POSSIBLE AT ELEVATIONS ABOVE 1500 TO 2000 FEET. ADDITIONALLY...ISOLATED THUNDERSTORMS ARE POSSIBLE NEAR AND ALONG THE COAST WHICH MAY CONTAIN SMALL HAIL...MAKING FOR TREACHEROUS DRIVING CONDITIONS EVEN AT SEA LEVEL. SEE AWIPS PRODUCT /SFOSPSEKA/ OR WMO HEADER /WWUS86 KEKA/ FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 3:34 AM PST | Hazardous Seas Warning | EKA | 60 hr | |
| Dec 12, 3:34 AM PST | Small Craft Advisory for Winds | EKA | 46 hr | |
| Dec 12, 3:34 AM PST | Small Craft Advisory for Hazardous Seas | EKA | 22 hr | |
| Dec 12, 3:34 AM PST | Small Craft Advisory for Hazardous Seas | EKA | 22 hr | |
| Dec 12, 2:22 PM PST | Winter Weather Advisory | EKA | 25 hr | |
| Dec 12, 2:52 PM PST | High Surf Warning | EKA | 35 hr |
Nearby
High Surf Advisories in California, 2008Every high surf advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.